Jump to content
fluffyslippers

fluffyslippers: Happy to have found you all.

Recommended Posts

fluffyslippers

Hello there good people. Nice to meet you all. I am so relieved that I have found folks that know what I am going through. 

I am 61 years old and have just carefully and slowly weaned myself off Sertraline and Diazepam which I have been on since December 2014.  At the moment I have cancer of the larynx so it was imperative I got off the meds so that I can work on getting my immune system fully up and running. I also gave up tobacco and alcohol in December 2014 so my body has a lot to do. And I now have a tracheostomy as a way to buy time as I have decided not to go for chemo or radio. 

I have a very old dog who is suffering from kidney failure and dementia so between us we present a truly thrilling picture of good health and sanity - she pees on the carpet a lot and I have panic attacks. Most attractive!

It will be wonderful to be able to talk about what I am going through to people who know about it. Nobody else I know has any experience of this problem so I feel very alone with it which I know is not a good thing. My son (not living with me) is very supportive but I want to keep him out of this as much as I can as he has his own life to live. I also look forward to being able to offer support to other people when I am feeling a bit less stressed.

At the moment I am having lots of fear thoughts which can be quite overwhelming.  I have lots of other symptoms but this is the one I am finding difficult to deal with at the moment.

I shall stop now before I get carried away.

Thank you for your time.

Edited by scallywag
update title with member's username

Share this post


Link to post
Gridley

Hello, fluffyslippers, and welcome to SA.  Believe me, yes, we understand.

 

You have a great sense of humor and attitude!  I have had dogs with dementia and many with kidney failure, so my heart goes out to you on that aspect of your life, as well as all the others you mention.  

 

Fear (or anxiety) is an almost universal symptom of withdrawal.  This link contains much valuable information about coping with withdrawal and being off psychiatric drugs:

 

Non-drug techniques to cope with emotional symptoms 

 

The yoga pose (not strenuous) of lying on the floor with your legs at a more or less 90 degree angle on the wall has helped me with anxiety.  Be sure to cushion yourself as needed with pillows.  If that is too strenuous, you can lie on the floor with your legs hooked onto a chair.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.   Magnesium can have a laxative effect, so start on a low dose.

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
We ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we  ask that you follow the instructions at the link below, if you can.  Please include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. Please also include your taper schedule.  This will help us give you the most accurate advice we can.
I

 

 •    Please leave out symptoms and diagnoses.
 •    A list is easier to understand than one or multiple paragraphs. 
 •    Any drugs prior to 24 months ago can just be listed with start and stop years.
 •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
 •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
 
Regarding withdrawal symptoms, which are many and varied, these links are informative:
 
 
 
This is your page for asking questions and giving updates.  We are here to help. I am glad you found us.
 
 

 

Share this post


Link to post
fluffyslippers

Sorry that I haven't completed my profile in detail yet but I am new here and not feeling at all well at the moment. Here is a brief history.

December 2014 nervous breakdown due to fall-out from an abusive relationship. Put on Prozac, had horrid reaction so was put on Sertraline and Diazepam.Then was diagnosed with cancer of throat a few weeks later.. Stabilised dosage of meds at 200mg Sertraline and 5mg daiz. Various ops on throat but cancer has metastisised. Reduced both meds over 2017 using scales taking anything from 1 to 5%  reductions.  I have to admit that I took much more care when reducing the Diaz as I had heard that benzo's were worse to come off.

Now have been off both meds since 15/12/17. Didn't feel too bad to begin with but symptoms of withdrawal have gradually increased to the point where I am now feeling suicidal. I have been to a hospital appointment today re the ongoing cancer and I was in a very vulnerable state. Now back home in bed in a terrible state.

I am contemplating reintroducing the Diaz to calm me down. Does anyone have any advice for me please. 


 

Edited by scallywag
update title with member's username

Share this post


Link to post
Gridley

fluffy slippers, 

 

I have moved your post to Introductions and Updates.  What dosage of Diazepam were you on when you quit on December 15?

Share this post


Link to post
scallywag

fluffyslippers: I'll be moving this post and Gridley's follow-up question to your original introduction topic.

 

Surviving Antidepressants deals with member questions differently than other sites in that we ask the members post all updates in questions in only one introduction topic. Having all your information, questions and answers in one place helps us help you when you have a question because we don't have to look all over the site for what you've posted about your situation.

 

Here's a link to your first and soon-to-be only introduction topic: fluffyslippers: Happy to have found you. Please consider saving that link as a bookmark or a favourite in your browser.

 

You're already following that topic so that when someone posts there you'll get an email message.  You'll probably get one when I merge these posts with that topic. ^_^

 

 

 

 

Share this post


Link to post
fluffyslippers

Hello Gridley, I was on a quarter of a milligram when I quit. I have been looking in my diary since I last posted and I notice there is a lot more detail about my withdrawal from the benzo  as there is about the SSRI. It looks like I tapered from an original dose of 5mg once daily to a quarter milligram once daily over a year. I reduced the SSRI (Sertraline) from 150mg to 3.12mg over what looks like 6/8 months which I think was probably much too quickly.

Hello scallywag, I will do my best to post in the correct place but my brain is not working properly so I may have a few teething problems.

 

Share this post


Link to post
Gridley

Thanks for the information about your Diazepam dosage.  I will ask the other mods about a recommended reinstatement dosage.

 

Just keep posting here.  This is the right place.

Share this post


Link to post
Shep

HI, fluffyslippers.

 

Welcome to SA from me, too.

 

7 hours ago, fluffyslippers said:

I am contemplating reintroducing the Diaz to calm me down. Does anyone have any advice for me please. 

 

You went from 5 mg down to .25 mg when you stopped on December 15, 2017. Some thoughts on reinstating:

 

1. Benzos and antidepressants differ in reinstatement. While antidepressants can be reinstated weeks and sometimes several months after stopping, benzos are best reinstated within a 2 - 4 week timeframe. You are right within that timeframe. 

 

2. Here is some general information on reinstating benzos:

 

BenzoSupport.org - Notes on Reinstatement

 

You may wish to start out with .0625 mg or .125 mg, but no more than that. I would start out lower than your stop dose at .25 mg because by now, your nervous system is more sensitive. It takes about 4 days for your nervous system to recognize the reinstatement and several days or weeks to stabilize. 

 

Please keep in mind that benzos can cause a kindling effect, meaning each time you withdraw,  it becomes harder to come off because your nervous system gets more destabilized with each exposure. As the title of this thread states, your nervous system can become hardwired for hypersensitivity: 

 

Limbic Kindling -- Hardwiring the brain for hypersensitivity

 

This thread goes into more detail about reinstatement. Please note it's for antidepressant reinstatement, but many of the concepts also apply to benzos:

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Because you came off both drugs at the same time, I just want to double-check with you that you want to reinstate the diazepam, as you feel it will stabilize you the most, more so than the antidepressant. 

 

Please let us know your thoughts after you have a chance to read over the links. 

Share this post


Link to post
Altostrata

fluffyslippers, what are your withdrawal symptoms?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.